MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 10/12FR X 24 CM 5/BX; ACCESSORIES, CATHETER, G-U

GYRUS ACMI, INC. UROPASS AS 10/12FR X 24 CM 5/BX; ACCESSORIES, CATHETER, G-U
Model Number 61024BX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device has not been returned.Per report, it was discarded.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during therapeutic ureteroscopy, this ureteral catheter tip broke off in patient.The surgeon was able to retrieve all parts from the patient.The procedure was prolonged with an unknown amount of time.The intended procedure was completed with intervention procedure.The device was inspected prior to use.The customer confirmed they knew the stock was expired but decided to use it anyway.There were no reports of further patient or user harm associated with this event.
 
Event or Problem Description
The customer confirmed that it took a while for the surgeon to retrieve the broken parts of the ureteral access sheath.The user tried different graspers and baskets to retrieve it.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the phenomenon occurred due to the device was used past its expiration date which could be a contributing factor to the device's failure.However, the root cause of the phenomenon could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 10/12FR X 24 CM 5/BX
Common Device Name
ACCESSORIES, CATHETER, G-U
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17100946
Report Number3011050570-2023-00064
Device Sequence Number7690807
Product Code KNY
UDI-Device Identifier00821925035317
UDI-Public00821925035317
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61024BX
Device Lot Number09D1800206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BASKETS UNKNOWN MANUFACTURE; GRASPERS UNKNOWN MANUFACTURE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown